How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4554
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I am very unhappy. Childh.ood was bad. Have a very loving

This answer was rated:

I am very unhappy. Childh.ood was bad. Have a very loving husband but he has no quality time for me he is 77 and still working and loves his work. I have IBS-D and can't do much outside my home. I am on Lotronex which helps somewhat, but I can't afford to stay on it. I see a physciatrist and she just recently took me off of paxil and put me on Cymbalta. I also take Ambien and very occasionaly Xanax. I am so tired and have pushed my friends away.. I don't want to hurt my grandchildren by committing suicide........Is there anything out there that can actually give you a good feeling of even a little bit of happinesss.

Hi there,

 

Welcome to Just answer !

 

What dose of Cymbalta are you currently taking ?

 

Since how long a duration have you been taking Cymbalta ?

 

Regards..

 

 

Customer: replied 3 years ago.


I am taking 60mg Cymbalta daily. I have been taking it for about 4 months.

Thanks for the valuable inputs.

 

Well I believe despite being on a good drug like Cymbalta at it's optimal dose for a decent long period of 4 months which should have by now uplifted your low mood ,infused enthusiasm and re-instated zest for life but unfortunately so far only limited success has been possible.

 

Well the reason behind your inability to overcome your depressive cognition could be attributable to your traumatic childhood memories which still stay unresolved after so many years, loneliness despite having a full family owing to your spouse's excessive commitments which leave no quality life for you to share special moments with him which could act as a stress reliever in it's own very way and lastly some physical ailments which loom large on your psyche making you less enthusiastic about enjoying life as you would have otherwise.

 

So I reckon there is a need for you to add an augmenting agent to your Cymbalta such as Wellbutrin xl ( generic name -- Bupropion extended release ) , which is an anti depressant but with unique property of being a mood uplifting agent besides having an ability to induce enthusiasm and energy in the consumer. Also it is the most safe amongst it's peers. So this drug addition can provide you that freshness and energy in your life which has been lacking for some time now.

 

Other than this if possible you shall try out CBT ( Cognitive Behavioral Therapy ) from a clinical psychologist / therapist so as to bring closure to your emotional past dating back to your childhood and come out of this vicious cycle of emotions. besides this this therapy shall teach you some core coping skills and strategies which shall help you to endure stressful life situations without succumbing to them and getting depressed. Overall you will become emotionally stronger with the help of this therapy.

 

So to summarize

 

-- There are definite stressors in your life , some of which can be managed by bringing closure to your past emotional baggage with the help of CBT therapy. So you shall give a keen thought on trying this CBT therapy which is a flexible therapy with one / week sessions with the therapist thus making it very easy for the seeker to accommodate it within his / her life style and it may last 12-16 weeks.

 

-- Add Wellbutrin xl at dose of 150 mg / day to the current drug regime of Cymbalta and wait till 2-3 weeks to pass verdict on it's usefulness and I am positive that this addition will not disappoint you and help you to overcome your present low mood and provide you an opportunity to feel happy all over again.

 

Kindly discuss this with your doctor and give it a try.

 

I hope this helps.

 

Wish you all the best.

 

Please kindly leave a Positive rating if you are satisfied with the answer as only then will I be credited for my service.

 

If there is any further assistance needed please feel free to ask using the reply button.

 

Regards..

 

 

Dr. Kaushik and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions